Previous |  Up |  Next


Navier-Stokes equation; vorticity; Prodi-Serrin condition; Beale-Kato-Majda condition; Orlicz norm; stochastic method
We obtain logarithmic improvements for conditions for regularity of the Navier-Stokes equation, similar to those of Prodi-Serrin or Beale-Kato-Majda. Some of the proofs make use of a stochastic approach involving Feynman-Kac-like inequalities. As part of our methods, we give a different approach to a priori estimates of Foiaş, Guillopé and Temam.
[1] J. T. Beale, T. Kato, and A. Majda: Remarks on the breakdown of smooth solutions for the $3$-D Euler equations. Comm. Math. Phys. 94 (1984), 61–66. DOI 10.1007/BF01212349 | MR 0763762
[2] B. Busnello, F. Flandoli, and M. Romito: A probabilistic representation for the vorticity of a 3D  viscous fluid and for general systems of parabolic equations. Preprint,
[3] M. Cannone: Wavelets, paraproducts and Navier-Stokes. Diderot Editeur, Paris, 1995. (French) MR 1688096 | Zbl 1049.35517
[4] A. Chorin: Vorticity and Turbulence. Appl. Math. Sci., Vol.  103. Springer-Verlag, New York, 1994. MR 1281384
[5] P. Constantin: An Eulerian-Lagrangian approach to the Navier-Stokes equations. Commun. Math. Phys. 216 (2001), 663–686. DOI 10.1007/s002200000349 | MR 1815721 | Zbl 0988.76020
[6] P. Constantin, C. Foiaş: Navier-Stokes Equations. Chicago Lectures in Mathematics. University of Chicago Press, Chicago, 1988. MR 0972259
[7] C. R. Doering, J. D. Gibbon: Applied Analysis of the Navier-Stokes Equations. Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, 1995. MR 1325465
[8] L. Escauriaza, G. Seregin, and V. Šverák: On $L_{3,\infty }$-solutions to the Navier-Stokes equations and backward uniqueness. MR 1992563
[9] C. Foiaş, C. Guillopé, and R. Temam: New a priori estimates for Navier-Stokes equations in dimension  $3$. Commun. Partial Differ. Equations 6 (1981), 329–359. DOI 10.1080/03605308108820180 | MR 0607552
[10] Z. Grujić, I. Kukavica: Space analyticity for the Navier-Stokes and related equations with initial data in  $L^p$. J.  Funct. Anal. 152 (1998), 447–466. DOI 10.1006/jfan.1997.3167 | MR 1607936
[11] I. Karatzas, S. E. Shreve: Brownian Motion and Stochastic Calculus, second edition. Graduate Texts in Mathematics Vol.  113. Springer-Verlag, New York, 1991. MR 1121940
[12] H. Kozono, Y. Taniuchi: Bilinear estimates in  BMO and the Navier-Stokes equations. Math.  Z. 235 (2000), 173–194. DOI 10.1007/s002090000130 | MR 1785078
[13] M. A. Krasnosel’skiĭ, Ya. B. Rutitskiĭ: Convex Functions and Orlicz Spaces. Translated from the first Russian edition. P.  Noordhoff, Groningen, 1961. MR 0126722
[14] P. G. Lemarié-Rieusset: Recent Developments in the Navier-Stokes Problem. Chapman and Hall/CRC, Boca Raton, 2002. MR 1938147 | Zbl 1034.35093
[15] P. G. Lemarié-Rieusset: Further remarks on the analyticity of mild solutions for the Navier-Stokes equations in  $\mathbb{R}^3$. C. R. Math. Acad. Sci. Paris 338 (2004), 443–446. (French) DOI 10.1016/j.crma.2004.01.015 | MR 2057722
[16] S. J. Montgomery-Smith, M. Pokorný: A counterexample to the smoothness of the solution to an equation arising in fluid mechanics. Comment. Math. Univ. Carolin. 43 (2002), 61–75. MR 1903307
[17] G. Prodi: Un teorema di unicità per le equazioni di Navier-Stokes. Ann. Mat. Pura Appl. 48 (1959), 173–182. (Italian) DOI 10.1007/BF02410664 | MR 0126088 | Zbl 0148.08202
[18] V. Scheffer: Turbulence and Hausdorff Dimension. Turbulence and Navier-Stokes Equations (Proc. Conf., Univ. Paris-Sud, Orsay, 1975). Lect. Notes Math. Vol.  565, Springer-Verlag, Berlin, 1976, pp. 174–183. MR 0452123 | Zbl 0394.76029
[19] J. Serrin: On the interior regularity of weak solutions of the Navier-Stokes equations. Arch. Ration. Mech. Anal. 9 (1962), 187–195. DOI 10.1007/BF00253344 | MR 0136885 | Zbl 0106.18302
[20] H. Sohr: Zur Regularitätstheorie der instationären Gleichungen von Navier-Stokes. Math.  Z. 184 (1983), 359–375. MR 0716283 | Zbl 0506.35084
[21] R. Temam: Infinite-Dimensional Dynamical Systems in Mechanics and Physics, second edition. Applied Mathematical Sciences Vol.  68. Springer-Verlag, New York, 1997. MR 1441312
Partner of
EuDML logo